MAUDE Adverse Event Report: DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Model Number 552175
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 07/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: end user reports: catheter broke.Detailed inquiry description: the catheter might have been pulled on and then broke and frayed.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used catheter and connector were received for evaluation.Visual evaluation of the returned sample showed the catheter to be stretched and sheared in half approximately three (3) inches from the connector.Although the returned catheter was damaged, stretched and torn in half, since it had been opened and used, it is not believed to be the result of any manufacturing process.Per the manufacturer's investigation this defect is not likely to have happened during the manufacturing process.It is believed to have happened during application.Per the instructions for use (ifu): warnings: do not apply excessive force during needle advancement.Do not utilize needle if it bends or tip becomes damaged.Needle with damaged tip increases the risk of intrathecal or intravascular placement.If resistance is felt during advancement of the needle, carefully correct the orientation of the needle but never apply excessive force.Caution: do not withdraw catheter through the needle because of the possible danger of shearing or kinking.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
MDR Report Key12304009
Report Number2523676-2021-00248
Device Sequence Number17136493
Product Code OGE
UDI-Device Identifier04046955589463
UDI-Public04046955589463
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number552175
Device Catalogue Number552175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date09/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR